Hail, Nueces
- When
- May 23, 6:00 PM CST
- Where
- Nueces County, 0.92 mi NW of Lon Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.860, -97.660
Measured in Calallen.
A thunderstorm produced penny sized hail across northwest Nueces county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A thunderstorm produced penny sized hail across northwest Nueces county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 23, 5:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 PM CDT SAT MAY 23 2009
.DISCUSSION...SECOND UPDATE REQUIRED AS STORMS ACROSS LIVE OAK AND
BEE COUNTIES DEVELOPED INTO COMPLEX AND ARE NOW MOVING BACK EAST
WITH MEAN FLOW. RAISED POPS FOR INLAND PORTIONS OF COASTAL
COUNTIES THROUGH THE EVENING.
ALSO...UPDATED TO ISSUE A COASTAL FLOOD ADVISORY FOR GULF FACING
BEACHES OF NUECES AND KLEBERG BARRIER ISLANDS DURING EARLY SUNDAY
MORNING HIGH TIDE. TIDE LEVELS AT BOB HALL PIER THIS MORNING WERE
RUNNING AROUND 3/4 OF A FOOT ABOVE PREDICTED VALUES (AND HAVE BEEN
THE PAST FEW MORNINGS). TOMORROW MORNINGS PREDICTED TIDE LEVELS
WILL PRODUCE TIDES AT 2 FEET MSL AT BOB HALL PIER (WHEN TAKING
INTO ACCOUNT THAT THEY ARE 3/4 OF A FOOT ABOVE PREDICTIONS).
2 FEET MSL BEGINS TO PUT WATER UP TO THE DUNES IN SPOTS ALONG
MUSTANG AND NORTH PADRE ISLANDS. GIVEN THIS IS THE HOLIDAY
WEEKEND...CAMPERS AND BEACH GOERS SHOULD BE AWARE AND ALERT FOR
THIS EARLY SUNDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 91 69 96 73 / 30 20 10 10 10
VICTORIA 66 90 67 94 71 / 40 30 20 20 10
LAREDO 74 97 73 104 78 / 20 10 10 10 10
ALICE 70 95 68 100 72 / 50 20 10 10 10
ROCKPORT 71 89 71 89 75 / 20 30 20 10 10
COTULLA 69 96 69 101 73 / 30 10 10 10 10
KINGSVILLE 70 93 69 99 72 / 30 20 10 10 10
NAVY CORPUS 72 89 71 88 76 / 20 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: KLEBERG...NUECES.
GM...NONE.
&&
JR/76...SHORT TERM
AT/15...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 224 PM CDT SAT MAY 23 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH TEXAS TODAY. THESE STORMS WILL MOVE SLOWLY ACROSS THE REGION AND COULD LEAD TO VERY LOCALIZED FLOODING IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH HEAT INDEX VALUES ARE EXPECTED DURING THE AFTERNOON HOURS TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 109 PM CDT SAT MAY 23 2009 TXZ245-246-231915- ARANSAS-REFUGIO- 109 PM CDT SAT MAY 23 2009 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO COUNTIES... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOLIDAY BEACH...OR 11 MILES NORTH OF ROCKPORT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 PM CDT SAT MAY 23 2009 TXZ230>233-240>244-246-232315- BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO- 520 PM CDT SAT MAY 23 2009 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE COASTAL BEND THROUGH 615 PM CDT... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF DINERO...OR 9 MILES SOUTHWEST OF BEEVILLE...MOVING EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED BETWEEN BERCLAIR AND REFUGIO...AND FROM BEN BOLT SOUTHEAST TO NEAR RICARDO. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT BEE...EASTERN DUVAL... GOLIAD...JIM WELLS...WESTERN KLEBERG...LIVE OAK...EASTERN MCMULLEN...REFUGIO...WESTERN NUECES AND WESTERN SAN PATRICIO COUNTIES THROUGH 615 PM CDT. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. TMT
The Corpus Christi radar (KCRP), 17 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
2 hail. Local standard time, as filed.
Measured in Calallen.
Measured between Violet and Callicoate Roads, off Leopard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176625, 176626.